Illinois, 2006

Hail in Illinois, April 19, 2006

April 19, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 19, 1:30 AM CST, 8 minutes earlier.

Area forecast discussion, Apr 19, 1:30 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 AM CDT WED APR 19 2006

.DISCUSSION...

SURFACE LOW DEVELOPING/MOVING INTO SRN IL ATTM...WITH TRAILING COLD
FRONT INTO SEMO AND WARM FRONTAL BOUNDARY NOT FAR AHEAD...ARCING
ACROSS WKY. CAPPED ENVIRO OVER SRN FA BEGINNING TO YIELD AS MID LVL
FORCING COMING INTO PLAY. FOR THE MOST PART CONVECTION LIMITED TO
NRN 1/2 FA...BUT AS LOW DIVES SE AND TRIPLE POINT MOVES INTO
WKY...THIS WL BE HIGHEST THREAT AREA PER LATEST WATCH BOX.

SURFACE LOW APPARENTLY LINGERS OVER WKY EARLY WED AND POPS MAY TOO.
NAM IS QUICKER IN DEPARTING POPS...BUT EVEN GFS GETS THEM OUT BY
18Z. HOWEVER IT RE-GENERATES POPS ALONG OLD BOUNDARY AS EARLY AS WED
NIGHT...WHILE NAM IS MORE AGGRESSIVE WITH DRIER AIR...KEEPING POPS
JUST SOUTH AND EAST TIL THU. WE SPLIT THE DIFF AND LINGERED A SLGT
CHC LATE WED NIGHT FAR SRN/SERN PTNS ONLY.

AFTER THAT THERE ARE MODEL DIFFERENCES ON SPECIFICS BUT THE GENERAL
SYNOPTICS ARE IN AGREEMENT...IE OLD BOUNDARY RETURNS WITH SURFACE
WAVES RIDING ALONG IT AS PARENT UPPER LOW ROTATES INTO GREAT LAKES.
THUS WEVE SPREAD POPS BACK SOUTH TO NORTH THU NIGHT-FRI...FINALLY
WANING FRI NIGHT W/ UPR TROF PASSAGE.

SAT POST LOOKS DRY...BUT BELIEVE SIGNAL IS STRENGTHENING FOR A LATE
DAY 6 OR DAY 7 POP INTRODUCTION. FOR NOW THE COLLAB CONSENSUS IS TO
LEAVE IT DRY...BUT ANOTHER RUN OF THE SAME MAY WARRANT THE INTRO.

WE BLENDED THE NEAR AND MEDIUM RANGE MOS B/C THERE WAS QUITE A BIT
OF DIFFERENCE BETWEEN THE THREE. WE LIKED THE SAFE MIDDLE
GROUND...THEN TRANSITION TO MORE OF A PURE GFS BASED MEX MOS BIAS IN
THE LONGER RANGE...ALTHOUGH COLLAB MAKES US NOT QUITE AS COOL DAYS 5-7.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...TOR WATCH 205 THRU 14Z ALL COUNTIES.
MO...NONE.
IL...TOR WATCH 205 ALL BUT FAR WRN PTNS SRN IL THRU 14Z.
IN...TOR WATCH 205 THRU 14Z ALL COUNTIES.
&&
Hazardous weather outlook, Apr 18, 7:22 PM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
822 PM CDT TUE APR 18 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
822 PM CDT TUE APR 18 2006

HIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK AREA OF SEVERE WEATHER FOR ALL OF
SOUTHEAST MISSOURI AND SMALL PORTIONS OF SOUTHERN ILLINOIS AND
WESTERN KENTUCKY. A SLIGHT RISK CONTINUES TO COVER THE REMAINDER
OF THE AREA.

EARLY THIS EVENING...SEVERE THUNDERSTORMS WERE OVER NORTH AND
CENTRAL MISSOURI. THESE STORMS ARE EXPECTED TO INCREASE IN NUMBER AND
SPREAD SOUTHEAST INTO SOUTHEAST MISSOURI AROUND MIDNIGHT. OTHER
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN
ILLINOIS..SOUTHWEST INDIANA AND EVENTUALLY INTO WESTERN KENTUCKY
DURING THE OVERNIGHT HOURS.

THE INGREDIENTS WILL BE IN PLACE FOR STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF LARGE HAIL AND STRONG WIND. A TORNADO OR
TWO WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK
AREA...JUST AHEAD OF SURFACE LOW PRESSURE. THE SURFACE LOW SHOULD
REACH WEST KENTUCKY BY DAYBREAK WEDNESDAY. SO LATE IN THE
NIGHT...THE CHANCE OF THUNDERSTORMS WILL GRADUALLY LOWER FROM WEST
TO EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT GOOD CHANCE OF THUNDERSTORMS IS FRIDAY INTO EARLY FRIDAY
NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME FRAME
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. ACTIVATION COULD BE
REQUESTED AGAIN ON FRIDAY.

PS

In the hours before

Local storm report, Apr 18, 11:56 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1256 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             2 S PERRYVILLE          37.70N 89.87W
04/19/2006  M0.75 INCH       PERRY              MO   LAW ENFORCEMENT

            MARBLE SIZE HAIL REPORTED IN SILVER LAKE ALSO.

&&

SMITTY
Local storm report, Apr 19, 12:08 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
108 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             CHRISNEY                38.01N 87.03W
04/19/2006  M0.75 INCH       SPENCER            IN   LAW ENFORCEMENT

&&

SMITTY
Local storm report, Apr 19, 12:19 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
119 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     HAIL             SANTA CLAUS             38.12N 86.93W
04/19/2006  M1.00 INCH       SPENCER            IN   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 19, 12:36 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             ST. MEINRAD             38.17N 86.81W
04/19/2006  M1.25 INCH       SPENCER            IN   EMERGENCY MNGR

&&

SMITTY
Special weather statement, Apr 19, 1:22 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
222 AM CDT WED APR 19 2006

ILZ077-078-083-087-091-INZ081-085-086-KYZ010-014-015-018-190930-
EDWARDS-WABASH-WHITE-GALLATIN-HARDIN-GIBSON-POSEY-VANDERBURGH-
CRITTENDEN-UNION KY-WEBSTER-HENDERSON-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI...
SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...POSEYVILLE...
EVANSVILLE...MARION...MORGANFIELD...DIXON...HENDERSON
222 AM CDT WED APR 19 2006

...STRONG WINDS OUT AHEAD OF STORMS...

A LINE OF THUNDERSTORMS MOVING ACROSS SOUTHERN ILLINOIS HAS
PRODUCED AN OUTFLOW BOUNDARY.

AT 215 AM CDT...THE OUTFLOW BOUNDARY EXTENDED FROM NEAR ALBION
ILLINOIS TO NEAR VIENNA. WINDS ALONG THIS BOUNDARY WERE GUSTING TO
40 TO 50 MPH IN PLACES.

THIS BOUNDARY WILL REACH THE WABASH RIVER BY 230 AM CDT...THEN AN
EVANSVILLE TO MARION KENTUCKY LINE AROUND 300 AM CDT. THE GUSTY
WINDS ARE EXPECTED TO CONTINUE AS THE BOUNDARY MOVES EAST.

PS

The radar

The Paducah radar (KPAH), 63 km away, was scanning. The volume nearest the first event began at 07:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pope

When
April 19, 1:38 AM CST
Where
Pope County, 2 mi W of Herod
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
37.583, -88.467

Reported at Williams Hill.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501218.